What's causing the tremors in my hands? Essential Tremor?

For the last two years or so I have experienced tremors in my hands. They get noticeably worse when im stressed or nervous, or after a lot of caffeine or a little sleep.

My friends have been calling me shaky and although It really isn't bad, most times hardly noticeable, there are sometimes when strangers comment on it that I get really embarrassed. I'm a waiter and when i bring people drinks sometimes my hands are shaking pretty bad, than I get nervous people will notice and they get worse then i can't even hid it.

I just learned about essential tremors last night and i think that may be it, but i dont know how to be sure. I also drink alot of caffeine, but Ive always drunk lots of caffeine and didn't notice tremors until nearly two years ago. Another thought I had is that they may be caused by my adderall. I started taking friends adderall at what I think may be about the same time i noticed the tremors. Back then i only took it occasionally to study and now im prescribed and take it every day. It has gotten noticably worse since I began adderall, but I dunno if thats because adderall is causing it or because adderall just generally makes tremors worse.

Also they only happen when my hands are active worse when im drinking something inf front of people or signing recipts.

I guess my next move would be stop taking adderall and caffeine for a few days and see if I still get the tremors. Anyone have anything else that may help me. If i knew it was essential tremors I could stop worrying about it cause their isnt anythign i can do and its not reallllly all that bad.

Also one more thing, i have no family history of essential tremors that i know of, but I read that only about %60 of ET patients have relatives with the desiese.

any help would be greatly appreciated.

2 Answers

Relevance
  • D S
    Lv 4
    1 decade ago
    Favorite Answer

    You should see a doctor. That is the only way you will know for sure. Stuff on the internet leads to self misdiagnosis. It could be anything from nerve damage to a nuerological disorder. Please consult a doctor so you can get an accurate diagnosis and begin proper treatments. I can't believe you are taking a friends drugs ... really really bad idea.

  • 1 decade ago

    I agree with D S.

    Limit your caffeine intake, and also it's very harmful to take other people's medicines, so please don't do it again - ever!

Still have questions? Get your answers by asking now.